Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest me about diabetes medicine doasage

am aged 45. Diabetes and BP found at the age of 35. Diabetes treatment started with tablets. Initially in the first year, Sugar levels are in good control. After that i started neglecting. Lot of side effects occured. 1. Sinus infection, Fever, 2. increase of neck and back pains 3. Fatigue, Heavy weakness etc. 4. ED. Immediately i had taken precautions. Suar levels controlled. But side effects remained. After 9 years my doctor suggested me 1. Human Mixtard 30/70, 25 U in the Morning 12 U in the night, 2. Metformin 500 mg 3 times a day. Now sugar levels are in good control since 1 year. It apears i am like non-diabetic. Here I got a doubt, my friends and family memebrs forcing me to go for oral medication and start physical exercised, morning walking etc., instead of taking insulin. Other wise it will be more difficult after the age of 60. If Insuline is taken after the age of 60 then no problem other wise the dosage has to be increased and increased. Some people telling the insuline wont work after 20 years. What to do. The dosage taking by me at present is too high ?? (1. Mixtared 25 U in Morking - 12 U in Night 2. Metformin 500 mg 3 times a day. What to do please advise.
Thu, 7 Aug 2014
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics
General & Family Physician 's  Response
Hello,
You and your family members are mistaken and ignorant.
There is no need to stop insulin and start oral medicines as this may lead to decontrol of your blood sugar levels.
Nothing would happen as you grow old.
Injection insulin is supposed to be the best way of treating diabetes.
As far as exercises and diet Contol is concerned,you should definitely do it.It may probably lead to reduction in dose of insulin.
Your present dose of insulin is quite normal and not high.
There is no truth in the statement that insulin won't work after 20 years.
I advise you not to pay any attention to what your near and dears are saying.
Talk to your treating doctor regarding this.
He is your friend and not enemy.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor, I am suffering from Diabetes. My blood sugar level remains between 250-350 always. It does not come down. I am currently taking allopathic medicine . Please advise remedy / Ayurvedic Medicines to control Blood Sugar / reduce blood sugar level.

doctor1 MD

Hi, My mom has diabetes. She does not have to take insulin but she is taking dedicine for her diabetes. She frequently has symtom like heartburn and trouble sleeping. She eats very small amount of healthy food each time but symtom still occurs. Carbonated water seem to help a minute then symtom comes right back. What kind of medicine she can try. Thanks                                                                  

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I AM A DIABETIC FOR THE LAST 8-9 YEARS. TODAY MY FASTING SUGAR LEVEL WAS 103. I AM ON THE FOLLOWING MEDICINES : VILDAGLIPTIN- 50 MG, MORNING; METFORMIN S R - 1 GM TWICE A DAY AND GLIMEPIRIDE I MG TWICE A DAY. IS IS SUFFECIENT OR SHOULD I REDUCE THE SAME.

Recent questions on  Politor

doctor1 MD

Hi ,do you think that if I have been treated couple years ago for hypothyroidsm and early hashimoto`s dissease,(but I am not taking any pills anymore)becouse doctor said my blood work is fine. and now I have to take metformin for insulin resistance, that this can has something to do with thyroid?

doctor1 MD

hello. my 86 year old mom is taking metformin 500mg 2 tablets daily, glimepiride 2 mg 2 tablets twice daily and glipizide 5 mg 1 tablet daily for diabetes. She is also on benicar 20 mg 1 tablet a day for blood pressure and hydrochlorathiazide 25 mg 1 tablet daily . She has been complaining for a while now of nausea and here lately diarrhea. Could all this medicine be attributing to this?

doctor1 MD

I took my medication twice in one morning. Listnipril with hydroclorathiazide 20/12.5, efexor 150 mg, and metformin time release. that afternoon I felt pains all over particularly in upper abdomen chest shoulder left arm and headache and confusionalso experienced diariah. should I have gone to urgent care? It has been 36 hours still feel sick.no longer have chest or arm pain. What should I do?

doctor1 MD

Hi I consulted a gynaecologist 2 months back as I am planning for a child. Doctor had performed some tests and said the reports are normal and told me to use FOL123 for 2 months and see if I conceive. As I didn t conceive,and as there was a delay in my period, I again went to the same doctor last week. This time she suggested to use Metformin 3 times a day for 1 month, along with the Folic Acid tablet. The chemist gave me Glycomet (Metformin Hydrochloride tablets -500 mg) I am getting severe burning sensation and mild headache when I am using this tablet. Is this an expected symptom or is there something wrong with the tablet that I am using? I often get acidity from 10 years. Is it because of pre-existing problem that I am getting acidity by taking this tablet? is there a remedy for this? Please suggest.

doctor1 MD

My father is diabetic, his diabetic level is constantly around 160 (before breakfast) for more than 3 weeks now. He is regularly taking medicine, but diabetic hasnt come under control.

doctor1 MD

would like to know what is biciphage and what is it used for? thank you

doctor1 MD

Good afternoon. I have a question about some supplements that I've been taking, and whether or not the use of Metformin would be contraindicated. I am a 72 female who has been taking TA-65 for about a year and a half now, along with most recently...